MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TMPX350
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient, who's undergone breast prosthesis implantation surgery with a 350cc mentor memorygel xtra breast implant, suffered breast implant rupture, post-procedure.The defective device was diagnosed via ultrasonography.As a result, the patient underwent implant explantation surgery on an unspecified date.Follow-ups are in progress and when additional information becomes available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On may 6, 2021, the mentor failure analysis lab received the device for evaluation.On may 17, 2021, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the siltex mod+prof xtra 350cc breast implant had an area of siltex cracking on the anterior view.Additionally a tear was noted within the siltex cracking, measuring approximately 2.1 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 10, 2021, mentor received the following additional information: date of implantation was on (b)(6) 2021 and date of explantation was also on (b)(6) 2021.The replacement implant was a 350cc mentor memorygel xtra breast implant catalog: tmpx350, lot: 7629645, sn: (b)(6).The suspect medical was also from the left breast.Lastly, the patient's date of birth and identifier were provided and populated.With the current information, it is still not clear whether the event was intraoperative or post-operative.Follow-ups are in progress and a supplemental report will be submitted when clarifying information is received.On april 21, 2021, an analysis of the suspect medical device's photo was completed.Investigation summary: upon visual evaluation of the image provided in the complaint, the implant siltex mod+prof xtra 350cc is observed ruptured.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11645979
Report Number1645337-2021-03878
Device Sequence Number11553538
Product Code FTR
UDI-Device Identifier00081317025474
UDI-Public00081317025474
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model NumberTMPX350
Device Catalogue NumberTMPX350
Device Lot Number7629645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 03/14/2021
Supplement Date Received by Manufacturer04/10/2021
05/06/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date04/23/2021
05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR